MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, intracranial hemorrhage, hematoma or hemorrhage at the site, inability to completely remove thrombus, ischemia, including death.Therefore, it was determined that the reported adverse event was an anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).No procedural complications were reported.However, on (b)(6) 2019, the 24 hour follow-up form showed that the patient experienced an asymptomatic subarachnoid hemorrhage (sah) in the sylvian fissure on the left.The patient was treated with intravenous mannitol, nimodipine, unacid antibiotics, and was started on daily hemodialysis beginning on (b)(6) 2019.However, it was reported that the patient also passed away on (b)(6) 2019 due to a malignant cerebral edema.The asymptomatic subarachnoid hemorrhage was adjudicated to be a serious adverse event with a possible relationship to the psr3d and a probable relationship to the procedure.The malignant cerebral edema and subsequent expiration of the patient were adjudicated to be unrelated to the psr3d.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2019-01970.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d).No procedural complications were reported.However, on (b)(6) 2019, the 24 hour follow-up form showed that the patient experienced a symptomatic intracranial hemorrhage (ich) in the sylvian fissure on the left.The patient was treated with intravenous mannitol, nimodipin, unacid antibiotics, and was started on daily hemodialysis beginning on (b)(6) 2019.However, it was reported that the patient also passed away on (b)(6) 2019 due to a malignant cerebral edema.The ich was adjudicated to be a serious adverse event with a possible relationship to the psr3d and a probable relationship to the procedure.The malignant cerebral edema and subsequent expiration of the patient were adjudicated to be unrelated to the psr3d.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9216111
Report Number3005168196-2019-01970
Device Sequence Number19378422
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K190464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberPSR3D
Device Catalogue NumberPSR3D
Device Lot NumberF91667
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005